MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6.Race: customer reported, hispanic/ latino (mexican).Section d6b: if explanted, give date: not applicable, as lens was remains implanted.Section h3: the intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The complaint involves a damaged dib00 lens it was noted the lens had a chip at the edge of the optic after insertion during a surgical procedure in patient's right eye.The lens was left in place.Additional information was received, there was no secondary surgical intervention, and patient was doing well post-op day 1.No further information provided.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer? yes device evaluation: no suspect product was received; however, a photograph was provided by the customer for evaluation.The following was observed: a lack of lens edge continuity (chip like mark) located between 1:00 and 1:30.An irrigation/ aspiration (ia) tip in the anterior chamber, which determined that the issue was observed during lens implantation.The location of the mark most probably would not affect the patient's visual function in the event the lens remains implanted; however, the definitive impact as well as the potential cause cannot be determined from a picture assessment.No further issues were identified and no further evaluation was performed.The complaint issue "lens damaged" was identified during photograph evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21339710
Report Number3012236936-2025-000030
Device Sequence Number8459834
Product Code HQL
UDI-Device Identifier05050474731752
UDI-Public(01)05050474731752(17)270926
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight24 KG
Patient EthnicityHispanic